- JAPANESE SOCIETY OF VETERINARY SCIENCE
- Journal of Veterinary Medical Science (ISSN:09167250)
- pp.20-0656, (Released:2021-06-21)
A 13-year-old, female, mixed-breed dog with a huge cranial mediastinal mass underwent radiotherapy (RT). On the following day, the dog presented with lethargy and anorexia. Hematological examination revealed elevated levels of blood urea nitrogen, creatinine, inorganic phosphorus, potassium, lactate dehydrogenase, creatine phosphokinase and aspartate aminotransferase, decreased calcium level, and metabolic acidosis. Urine output markedly decreased. The patient recovered with fluid therapy and diuretic therapy; however, died suddenly from an unknown cause 11 days after RT completion. Histopathological examination after necropsy showed thymoma in the cranial mediastinum and extensive tubular necrosis of both kidneys which may be due to RT-induced TLS. This report suggests that the risk of TLS should be evaluated in dogs with thymoma who undergo RT.